MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49898
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to an unspecified procedure using a universa firm ureteral stent set, the package was opened and the stent tip was cracked.The procedure was completed by using another same type device from the same lot.No adverse effects have been reported due to the alleged malfunction.As this occurred prior to patient contact, there was no impact to the patient.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
It was reported the tip of a stent from a universa firm ureteral stent set (part number ufh-526-r) was cracked.This was identified prior to patient contact and the procedure was completed using another new device from the same lot number.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed a stent and a positioner were received.Tether and coil straightener were not returned with the stent.The proximal coil on the stent was torn at the first ink band.The tear was isolated around the sideport.Device did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the device history record found no non-conformance related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: tether should be removed if stent is to remain indwelling longer than 14 days.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned stent from the customer has a tear on the proximal coil at the first side port.The tether has been removed from the stent and would have originally been attached at the first side port of the stent on the proximal end.A review of the device history record identified no related anomalies.There have been no other complaint reported for the same lot.Based on the tear location it appears handling and/or procedural factors contributed to the complaint.Cook has concluded that unintended use error likely contributed to the complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9606906
Report Number1820334-2020-00154
Device Sequence Number2739264
Product Code FAD
UDI-Device Identifier10827002498980
UDI-Public(01)10827002498980(17)220611(10)9803839
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberG49898
Device Catalogue NumberUFH-526-R
Device Lot Number9803839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1